Alert archive / Arkansas / Severe Thunderstorm Warnings in 2016
Severe Thunderstorm Warning 30, NWS Shreveport, LA
NWS Shreveport, LA issued this severe thunderstorm warning at Mar 13, 2016, 6:21 PM CDT for Columbia County, Union County, Arkansas. It was in force for 39 min. 2 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Mar 13, 2016, 6:21 PM CDT (23:21 UTC)
- Expired
- Mar 13, 2016, 7:00 PM CDT
- In force
- 39 min
- Issued by
- NWS Shreveport, LA
- Area
- Storm-based polygon
- Hail
- 1.0 in
- Wind
- 50.0 mph
Counties Columbia County, AR, Union County, AR
The radar
The Shreveport radar (KSHV), 134 km from the middle of the area, began a volume at 23:23 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Mar 13, 6:59 PM CDT | HAIL 1 | 1 S Smackover, AR | 1 INCH HAIL REPORTED JUST SOUTH OF SMACKOVER. |
| Mar 13, 7:00 PM CDT | HAIL 2 | Smackover, AR | 2 INCH HAIL REPORTED IN SMACKOVER |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched 3 storm reports to this severe thunderstorm warning; the first came 16 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Mar 13, 2:10 PM CDT | Tornado Watch | SPC | 5 hr |
The nearest sounding before it
Shreveport, LA (KBAD), launched 12:00Z, 11.4 hours before the alert went out and 126 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 781 m above ground
- 0-6 km bulk shear
- 43 kt
- 0-1 km storm-relative helicity
- 141 m²/s²
- 0-3 km storm-relative helicity
- 157 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
728
WUUS54 KSHV 132321
SVRSHV
ARC027-139-140000-
/O.NEW.KSHV.SV.W.0030.160313T2321Z-160314T0000Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE SHREVEPORT LA
621 PM CDT SUN MAR 13 2016
THE NATIONAL WEATHER SERVICE IN SHREVEPORT HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
EAST CENTRAL COLUMBIA COUNTY IN SOUTHWESTERN ARKANSAS...
NORTHWESTERN UNION COUNTY IN SOUTH CENTRAL ARKANSAS...
* UNTIL 700 PM CDT
* AT 621 PM CDT...A SEVERE THUNDERSTORM WAS LOCATED OVER VILLAGE...OR
11 MILES EAST OF MAGNOLIA...MOVING NORTHEAST AT 30 MPH.
HAZARD...QUARTER SIZE HAIL.
SOURCE...RADAR INDICATED.
IMPACT...DAMAGE TO VEHICLES IS EXPECTED.
* LOCATIONS IMPACTED INCLUDE...
NORPHLET...LISBON...VILLAGE...MOUNT HOLLY...CAIRO...KENOVA...MARYSVILLE...
MEDLOCK...SPOTVILLE AND EBENEZER.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.
&&
A TORNADO WATCH REMAINS IN EFFECT UNTIL 800 PM CDT FOR SOUTHWESTERN
ARKANSAS.
LAT...LON 3336 9259 3318 9292 3320 9316 3337 9304
3336 9268
TIME...MOT...LOC 2321Z 229DEG 27KT 3323 9305
HAIL...1.00IN
WIND...<50MPH
$$
MD1 follow-up statement
988
WWUS54 KSHV 132340
SVSSHV
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE SHREVEPORT LA
640 PM CDT SUN MAR 13 2016
ARC027-132349-
/O.CAN.KSHV.SV.W.0030.000000T0000Z-160314T0000Z/
COLUMBIA AR-
640 PM CDT SUN MAR 13 2016
...THE SEVERE THUNDERSTORM WARNING FOR EAST CENTRAL COLUMBIA COUNTY
IS CANCELLED...
THE SEVERE THUNDERSTORM WHICH PROMPTED THE WARNING HAS MOVED OUT OF
THE WARNED AREA...THEREFORE THE WARNING HAS BEEN CANCELLED.
A TORNADO WATCH REMAINS IN EFFECT UNTIL 800 PM CDT FOR SOUTH CENTRAL
ARKANSAS.
LAT...LON 3336 9259 3325 9280 3326 9298 3337 9297
3336 9268
TIME...MOT...LOC 2339Z 229DEG 27KT 3332 9292
$$
ARC139-140000-
/O.CON.KSHV.SV.W.0030.000000T0000Z-160314T0000Z/
UNION AR-
640 PM CDT SUN MAR 13 2016
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 700 PM CDT
FOR NORTHWESTERN UNION COUNTY...
AT 639 PM CDT...A SEVERE THUNDERSTORM WAS LOCATED NEAR MOUNT HOLLY...OR
11 MILES WEST OF SMACKOVER...MOVING NORTHEAST AT 30 MPH.
HAZARD...QUARTER SIZE HAIL.
SOURCE...RADAR INDICATED.
IMPACT...DAMAGE TO VEHICLES IS EXPECTED.
LOCATIONS IMPACTED INCLUDE...
NORPHLET...LISBON...MOUNT HOLLY AND KENOVA.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.
&&
A TORNADO WATCH REMAINS IN EFFECT UNTIL 800 PM CDT FOR SOUTH CENTRAL
ARKANSAS.
LAT...LON 3336 9259 3325 9280 3326 9298 3337 9297
3336 9268
TIME...MOT...LOC 2339Z 229DEG 27KT 3332 9292
HAIL...1.00IN
WIND...<50MPH
$$
MDWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Shreveport, LA wrote its last area forecast discussion before this severe thunderstorm warning went out at Mar 13, 5:27 PM CDT, 54 minutes earlier.
Area forecast discussion, Mar 13, 5:27 PM CDT, 54 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE SHREVEPORT LA
527 PM CDT SUN MAR 13 2016
.AVIATION...
ISOLATED STRONG TO SEVERE STORMS WILL CONTINUE TO BE POSSIBLE
THROUGH AROUND 03Z AT THE TXK/ELD/MLU TERMINALS. OTHERWISE...VFR
CONDITIONS WILL PREVAIL THROUGH THE NEXT 24 HOURS. GUSTY SOUTHWEST
WINDS WILL DECOUPLE AFTER 00Z THIS EVENING...REMAINING NEAR 4-8KTS
OR SO OVERNIGHT BEFORE INCREASING AGAIN AROUND 14/1500Z. PRESSURE
GRADIENT WILL BE STRONG ENOUGH MON AFTN FOR A FEW GUSTS UPWARDS OF
20KTS ACROSS OUR NE TX TERMINAL LOCATIONS AS WELL.
13
&&
.PREV DISCUSSION... /ISSUED 442 PM CDT SUN MAR 13 2016/
DISCUSSION...
TORNADO WATCH 42 ISSUED FOR PARTS OF THE FOUR-STATE REGION THROUGH
8PM CDT AS VERY WARM AND UNSTABLE CONDITIONS HAVE DEVELOPED THIS
AFTERNOON ACROSS MUCH OF THE REGION...AFTER A CAPPING INVERSION
HELD ON FOR MUCH OF THE DAY. COOLER AIR ALOFT FROM AN UPPER TROF
ADVANCING THROUGH THE RED RIVER VALLEY INTO THE ARKLATEX WILL HELP
TO EVEN FURTHER DESTABILIZE THE ATMOSPHERE WITH STEEP MID LEVEL
LAPSE RATES WHILE DEEP LAYER SHEAR ALSO INCREASES...ESPECIALLY
ACROSS SRN AR AND EXTREME NRN LA...GENERALLY ALONG AND NORTH OF
THE I-20 CORRIDOR. A FEW STORMS HAVE ALREADY GONE SEVERE ACROSS
PARTS OF SW AR WITH HAIL REPORTED AS WELL AS ROTATION WITH THESE
SAME STORMS. EXPECT THE PRIMARY THREATS OF LARGE HAIL AND DAMAGING
WINDS TO CONTINUE THROUGH THE EARLY EVENING HOURS...WITH ISOLATED
TORNADOES ALSO IN PLAY IF DISCRETE STORMS BECOME SUPERCELLULAR.
THE ENHANCED THREAT AREA COVERS NEARLY ALL OF SRN AR WITH A
SLIGHT RISK EXTENDING A BIT FARTHER SOUTH ACROSS PARTS OF NRN
LA...WHERE THE DYNAMICS ARE A BIT LESS FAVORABLE BUT STILL
SUPPORTIVE OF SEVERE CONVECTION. THE THREAT WILL QUICKLY DIMINISH
FROM WEST TO EAST AS THIS UPPER TROF SHIFTS TO THE NE...WITH
SOUTHERLY WINDS GRADUALLY DROPPING OFF IN THE PROCESS. SO...PLAN
TO LET OUR LAKE WIND ADVISORY IN EFFECT FOR MUCH OF THE REGION
CARRY THROUGH THE 7PM EXPIRATION.
A MUCH WELCOME CHANGE WILL START OFF THE NEW WORK WEEK AS A MORE
ZONAL PATTERN SETS UP WITH WELL ABOVE AVERAGE TEMPERATURES THROUGH
TUESDAY...SOARING INTO THE 80S FOR HIGHS FOR NEARLY ALL OF THE
REGION. BY WEDNESDAY...A COLD FRONT WILL SLIDE SWD FROM THE PLAINS
AND BRING OUR NEXT CHANCE OF RAIN AS IT SLOWLY SAGS SOUTH TO ALONG
THE I-20 CORRIDOR BEFORE POSSIBLY STALLING BRIEFLY. THIS WILL KEEP
AT LEAST SLIGHT RAIN CHANCES GOING THROUGH MUCH OF THE EXTENDED
PERIOD WITH ANOTHER UPPER LEVEL TROF SET TO ARRIVE IN TIME FOR
THE WEEKEND. FORTUNATELY...THE PROJECTED RAINFALL AMOUNTS DO NOT
LOOK OVERLY IMPRESSIVE DURING THIS MID TO LATE WEEK TIMEFRAME...
WHICH IS CERTAINLY WELCOME NEWS GIVEN THE CURRENT STATE OF ONGOING
FLOODING ACROSS PARTS OF OUR REGION.
19
&&
.PRELIMINARY POINT TEMPS/POPS...
SHV 56 83 62 82 / 20 0 0 10
MLU 57 80 60 81 / 40 10 0 0
DEQ 52 80 54 78 / 20 0 0 0
TXK 53 81 59 80 / 30 0 0 0
ELD 54 80 60 80 / 60 0 0 0
TYR 54 85 60 83 / 10 0 0 10
GGG 54 84 62 82 / 10 0 0 10
LFK 56 86 62 85 / 10 0 0 10
&&
.SHV WATCHES/WARNINGS/ADVISORIES...
AR...NONE.
LA...LAKE WIND ADVISORY UNTIL 7 PM CDT THIS EVENING FOR LAZ001>003-
010>013-017>022.
OK...NONE.
TX...LAKE WIND ADVISORY UNTIL 7 PM CDT THIS EVENING FOR TXZ108>112-
124>126-136>138-149>153-165>167.
&&
19/13Hazardous weather outlook, Mar 13, 12:15 PM CDT, 6 hours 6 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE SHREVEPORT LA 1215 PM CDT SUN MAR 13 2016 TXZ124-125-136-137-149>153-165>167-141715- WOOD-UPSHUR-SMITH-GREGG-CHEROKEE-RUSK-PANOLA-NACOGDOCHES-SHELBY- ANGELINA-SAN AUGUSTINE-SABINE- 1215 PM CDT SUN MAR 13 2016 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EAST TEXAS AND NORTHEAST TEXAS. .DAY ONE...THIS AFTERNOON AND TONIGHT... STRONG SOUTHERLY WINDS NEAR 20-25 MPH THIS AFTERNOON HAVE THE POTENTIAL TO POSSIBLY TOPPLE SMALL TREES AND RESULT IN ISOLATED POWER OUTAGES...DUE TO SOGGY TREE ROOTS FROM RECENT HEAVY RAINS. ISOLATED THUNDERSTORMS WILL ALSO BE POSSIBLE...MAINLY NORTH OF THE I-20 CORRIDOR LATE THIS AFTERNOON. OTHERWISE...NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY... NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... ACTIVATION OF EMERGENCY MANAGEMENT PERSONNEL...AMATEUR RADIO OPERATORS...AND STORM SPOTTERS WILL NOT BE NEEDED THROUGH TONIGHT. LAZ001-002-010>013-017>022-TXZ096-108>112-126-138-141715- CADDO-BOSSIER-DE SOTO-RED RIVER-BIENVILLE-JACKSON-SABINE- NATCHITOCHES-WINN-GRANT-CALDWELL-LA SALLE-FRANKLIN-TITUS-CAMP- MORRIS-CASS-MARION-HARRISON- 1215 PM CDT SUN MAR 13 2016 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTH CENTRAL LOUISIANA...NORTHWEST LOUISIANA AND NORTHEAST TEXAS. .DAY ONE...THIS AFTERNOON AND TONIGHT... ISOLATED AFTERNOON AND EARLY EVENING THUNDERSTORMS MAY PRODUCE STRONG GUSTY WINDS AND POSSIBLY SOME HAIL. FOR THOSE AREAS WHERE EVEN BRIEF HEAVY RAINFALL OCCURS...ALREADY FLOODED AREAS MAY BE IMPACTED. ALSO...STRONG GUSTY WINDS HAVE THE POTENTIAL TO TOPPLE TREES AND RESULT IN POWER OUTAGES...DUE TO SOGGY TREE ROOTS FROM RECENT HEAVY RAINS. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY... NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... ACTIVATION OF EMERGENCY MANAGEMENT PERSONNEL...AMATEUR RADIO OPERATORS...AND STORM SPOTTERS MAY BE NEEDED THIS AFTERNOON AND EARLY EVENING. ARZ050-051-059>061-070>073-LAZ003>006-014-OKZ077-TXZ097-141715- SEVIER-HOWARD-LITTLE RIVER-HEMPSTEAD-NEVADA-MILLER-LAFAYETTE- COLUMBIA-UNION-WEBSTER-CLAIBORNE-LINCOLN-OUACHITA-MCCURTAIN-BOWIE- 1215 PM CDT SUN MAR 13 2016 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTH CENTRAL ARKANSAS...SOUTHWEST ARKANSAS...NORTH CENTRAL LOUISIANA... NORTHWEST LOUISIANA...SOUTHEAST OKLAHOMA AND NORTHEAST TEXAS. .DAY ONE...THIS AFTERNOON AND TONIGHT... SCATTERED AFTERNOON AND EARLY EVENING THUNDERSTORMS COULD BECOME SEVERE AND PRODUCE MAINLY LARGE HAIL AND STRONG TO DAMAGING WIND GUSTS. ISOLATED TORNADOES ALSO CANNOT BE RULED OUT WITH SOME OF THESE STORMS. FOR THOSE AREAS WHERE EVEN BRIEF HEAVY RAINFALL OCCURS...ALREADY FLOODED AREAS MAY BE IMPACTED. ALSO...STRONG GUSTY WINDS MAY TOPPLE TREES AND RESULT IN POWER OUTAGES...DUE TO SOGGY TREE ROOTS FROM RECENT HEAVY RAINS. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY... NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... ACTIVATION OF EMERGENCY MANAGEMENT PERSONNEL...AMATEUR RADIO OPERATORS...AND STORM SPOTTERS MAY BE NEEDED THIS AFTERNOON AND EARLY EVENING. 19
In the hours before
Local storm report, Mar 13, 3:52 PM CDT, 2 hours 29 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SHREVEPORT LA
352 PM CDT SUN MAR 13 2016
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0343 PM TORNADO 10 N DIERKS 34.27N 94.02W
03/13/2016 HOWARD AR TRAINED SPOTTER
SPOTTED BRIEF ROPE TORNADO
&&
EVENT NUMBER SHV1600181
25Local storm report, Mar 13, 3:55 PM CDT, 2 hours 26 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SHREVEPORT LA
355 PM CDT SUN MAR 13 2016
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0322 PM HAIL GILLHAM 34.17N 94.31W
03/13/2016 E1.00 INCH SEVIER AR LAW ENFORCEMENT
ON GILLHAM LAKE ROAD
&&
EVENT NUMBER SHV1600182
25Local storm report, Mar 13, 3:56 PM CDT, 2 hours 25 minutes before
PRELIMINARY LOCAL STORM REPORT...CORRECTED
NATIONAL WEATHER SERVICE SHREVEPORT LA
356 PM CDT SUN MAR 13 2016
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0322 PM HAIL GILLHAM 34.17N 94.31W
03/13/2016 E1.00 INCH SEVIER AR LAW ENFORCEMENT
IN THE CITY
&&
CORRECTED REMARKS
EVENT NUMBER SHV1600182
25Local storm report, Mar 13, 4:04 PM CDT, 2 hours 17 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SHREVEPORT LA
404 PM CDT SUN MAR 13 2016
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0325 PM HAIL 2 NE GILLHAM 34.19N 94.29W
03/13/2016 E1.00 INCH SEVIER AR LAW ENFORCEMENT
QUARTER SIZE HAIL REPORTED ON LAKE RD...NORTHEAST OF
GILLHAM.
&&
EVENT NUMBER SHV1600183
20Local storm report, Mar 13, 4:14 PM CDT, 2 hours 7 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SHREVEPORT LA
414 PM CDT SUN MAR 13 2016
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0403 PM HAIL STAMPS 33.36N 93.50W
03/13/2016 E0.50 INCH LAFAYETTE AR PUBLIC
&&
EVENT NUMBER SHV1600184
20Local storm report, Mar 13, 6:07 PM CDT, 14 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SHREVEPORT LA
607 PM CDT SUN MAR 13 2016
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0545 PM HAIL EAGLETOWN 34.03N 94.57W
03/13/2016 M0.75 INCH MCCURTAIN OK LAW ENFORCEMENT
&&
EVENT NUMBER SHV1600185
13The office that day
Everything else NWS Shreveport, LA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Mar 12, 6:13 PM CST | Areal Flood Warning | SHV | Union | 27 hr |
| Mar 13, 3:18 PM CDT | Severe Thunderstorm Warning | SHV | Howard, Sevier | 22 min |
| Mar 13, 3:24 PM CDT | Tornado Warning | SHV | Howard, Sevier | 36 min |
| Mar 13, 5:29 PM CDT | Severe Thunderstorm Warning | SHV | Howard, Sevier | 46 min |
| Mar 13, 6:15 PM CDT | Severe Thunderstorm Warning | SHV | Howard, Sevier | 45 min |
| Mar 13, 6:40 PM CDT | Severe Thunderstorm Warning | SHV | Union | 65 min |
| Mar 13, 6:46 PM CDT | Severe Thunderstorm Warning | SHV | Hempstead, Howard, Little River, Sevier | 44 min |
| Mar 13, 6:51 PM CDT | Severe Thunderstorm Warning | SHV | Union | 54 min |
| Mar 13, 6:51 PM CDT | Severe Thunderstorm Warning | SHV | Howard, Sevier | 12 min |
| Mar 13, 6:54 PM CDT | Severe Thunderstorm Warning | SHV | Hempstead, Howard, Little River, Sevier | 55 min |
| Mar 13, 6:58 PM CDT | Severe Thunderstorm Warning | SHV | Union | 17 min |
Nearby
Severe Thunderstorm Warnings in Arkansas, 2016Every severe thunderstorm warning in 2016
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.